Fentanyl overdoses have been making headlines across the country – and most recently – in Regina.
Regina police said there have been two deaths believed to be caused by drug overdoses in recent weeks.
On Nov. 8, police were sent to a home on Cameron Street, where they found the body of a woman. A week later, on Nov. 17, officers found the body of a man in a home on McCarthy Boulevard.
Although the toxicology tests are not yet available, police and the Chief Coroner’s office believe both deaths to be a result of drug overdoses caused by fentanyl.
In 2015, the Office of the Chief Coroner have confirmed 22 deaths in Saskatchewan caused by fentanyl overdoses.
Police said people in the city need to be aware of the “increased risk associated with illegal fentanyl trafficking and use.”
Police said fentanyl has been mixed with other drugs, such as heroin or cocaine and that overdoses occur when individuals aren’t aware they are consuming fentanyl. Police are also warning people that two milligrams of fentanyl – comparable to roughly four grains of salt – is enough to kill an adult.
Signs of a fentanyl – and other opioid drug – overdose include weak breathing, drowsiness, cold or clammy skin, pinpoint pupils, collapse and coma.